Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 105, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 25, 2012, 7:04 PM CDT for 4 counties in Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2012, 7:04 PM CDT (00:04 UTC)
- Expired
- May 25, 2012, 8:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Collingsworth County, TX, Donley County, TX, Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 6:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6163 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS54 KAMA 260004
SVRAMA
TXC087-129-179-483-260100-
/O.NEW.KAMA.SV.W.0105.120526T0004Z-120526T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CDT FRI MAY 25 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS
NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS
EASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
WHEELER COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 800 PM CDT
* AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR MCLEAN...OR ABOUT 19 MILES WEST OF SHAMROCK...
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHEELER...
MCLEAN...
ALLISON...
NEW MOBEETIE...
TWITTY...
SHAMROCK...
WELLINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3474 10037 3496 10078 3560 10064 3561 9999
3476 10000
TIME...MOT...LOC 0003Z 212DEG 35KT 3518 10055
$$
MOULTON3 follow-up statements
962
WWUS54 KAMA 260017
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
717 PM CDT FRI MAY 25 2012
TXC087-129-179-483-260100-
/O.CON.KAMA.SV.W.0105.000000T0000Z-120526T0100Z/
DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-
717 PM CDT FRI MAY 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR COLLINGSWORTH...WHEELER...EASTERN GRAY AND NORTHEASTERN DONLEY
COUNTIES...
AT 717 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES EAST OF MCLEAN...OR 14 MILES WEST OF SHAMROCK...
MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KELLERVILLE...TWITTY...WHEELER...WELLINGTON...MOBEETIE...NEW
MOBEETIE...BRISCOE AND ALLISON.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3478 10035 3497 10055 3516 10068 3560 10064
3561 9999 3476 10000
TIME...MOT...LOC 0017Z 212DEG 35KT 3530 10046
$$
MOULTON206
WWUS54 KAMA 260031
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
731 PM CDT FRI MAY 25 2012
TXC129-179-260040-
/O.CAN.KAMA.SV.W.0105.000000T0000Z-120526T0100Z/
DONLEY TX-GRAY TX-
731 PM CDT FRI MAY 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN GRAY AND NORTHEASTERN
DONLEY COUNTIES IS CANCELLED...
AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3492 10029 3503 10048 3517 10053 3560 10053
3561 9999 3493 10000
TIME...MOT...LOC 0030Z 212DEG 35KT 3541 10038
$$
TXC087-483-260100-
/O.CON.KAMA.SV.W.0105.000000T0000Z-120526T0100Z/
WHEELER TX-COLLINGSWORTH TX-
731 PM CDT FRI MAY 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN COLLINGSWORTH AND WHEELER COUNTIES...
AT 730 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES EAST OF KELLERVILLE...OR 14 MILES NORTHWEST OF
SHAMROCK...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHEELER...MOBEETIE...SHAMROCK...BRISCOE AND ALLISON.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3492 10029 3503 10048 3517 10053 3560 10053
3561 9999 3493 10000
TIME...MOT...LOC 0030Z 212DEG 35KT 3541 10038
$$
MOULTON081
WWUS54 KAMA 260042
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
742 PM CDT FRI MAY 25 2012
TXC087-260051-
/O.CAN.KAMA.SV.W.0105.000000T0000Z-120526T0100Z/
COLLINGSWORTH TX-
742 PM CDT FRI MAY 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COLLINGSWORTH COUNTY
IS CANCELLED...
AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3519 10027 3520 10037 3531 10050 3560 10052
3561 9999 3520 10000
TIME...MOT...LOC 0041Z 220DEG 34KT 3547 10025
$$
TXC483-260100-
/O.CON.KAMA.SV.W.0105.000000T0000Z-120526T0100Z/
WHEELER TX-
742 PM CDT FRI MAY 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR WHEELER COUNTY...
AT 741 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WHEELER...OR 17 MILES NORTH OF SHAMROCK...MOVING
NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRISCOE
AND ALLISON.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3519 10027 3520 10037 3531 10050 3560 10052
3561 9999 3520 10000
TIME...MOT...LOC 0041Z 220DEG 34KT 3547 10025
$$
MOULTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:58 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 25, 5:58 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 558 PM CDT FRI MAY 25 2012 .AVIATION... FOR THE 00Z TAFS...VFR CONDITIONS ARE EXPECTED AT ALL SITES FOR THE PERIOD. MAIN CONCERN FOR THIS PERIOD REMAINS THE WINDS AT ALL SITES. WINDS SHOULD STAY OUT OF THE SOUTH AND GUSTY TILL AROUND 03Z WHEN THEY WILL DIMINISH TO BETWEEN 10 TO 20 KTS. OF OTHER CONCERN ARE THE ISOLATED STORMS POSSIBLE IN THE FAR EAST TX PANHANDLE AND THE ASSOCIATED HIGH WINDS THEY COULD BRING WITH THEM...HOWEVER BELIEVE THEY SHOULD STAY AWAY FROM ANY TAF SITE. WINDS SHOULD AGAIN PICK UP AT ALL SITES SATURDAY MORNING AND STAY GUSTY THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 315 PM CDT FRI MAY 25 2012/ DISCUSSION... ISOLATED THUNDERSTORMS STILL POSSIBLE THROUGH THIS EVENING ACROSS EASTERN SECTIONS WHERE MOIST AIR AHEAD OF DRYLINE STILL IN PLACE. SLIGHT CHANCE THUNDERSTORM POPS KEPT FOR SATURDAY...BUT HAVE SPREAD FARTHER EAST...WHERE MOISTURE IS DEEPER AND RICHER...TO INCLUDE ALL ZONES. SUNDAY AND SUNDAY NIGHT POPS KEPT FOR EASTERN AND CENTRAL SECTIONS. DRY CONDITIONS EXPECTED MONDAY THROUGH TUESDAY NIGHT. LOW POPS RETAINED WEDNESDAY AND WEDNESDAY NIGHT IN EASTERN ZONES. DRY THRERAFTER. TEMPERATURES EXPECTED TO BE CLOSE TO OR SLIGHTLY BELOW CLIMO FOR THE NEXT SEVERAL DAYS. BREEZY TO WINDY CONDITIONS EXPECTED ON SATURDAY AND SUNDAY. 03 COCKRELL FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE EARLY EVENING AS RELATIVE HUMIDITY VALUES REMAIN BELOW 20 PERCENT. ELEVATED FIRE WEATHER CONDITIONS WILL RESUME ON SATURDAY AND SUNDAY ACROSS THE WESTERN HALVES OF THE PANHANDLES AS WINDS WILL BE STRONGER AND RELATIVE HUMIDITY VALUES FALL BELOW 20 PERCENT. LIGHT WINDS ARE EXPECTED ON MONDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON TUESDAY ACROSS THE WESTERN HALVES PANHANDLES. NORTH WINDS WILL PREVAIL ON WEDNESDAY AND THURSDAY BEHIND A COLD FRONT. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 19/02
Hazardous weather outlook, May 25, 3:31 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 331 PM CDT FRI MAY 25 2012 OKZ001>003-TXZ001>020-261100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 331 PM CDT FRI MAY 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE OVER ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE EARLY EVENING DUE TO THE COMBINATION OF BREEZY SOUTH WINDS AND LOW RELATIVE HUMIDITIES. SOUTH WINDS OF 15 TO 30 MPH WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES THROUGH THIS EVENING. IN ADDITION...ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. IF STORMS DEVELOP...A FEW CAN BE STRONG WITH DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE WESTERN HALVES OF THE TEXAS AND OKLAHOMA PANHANDLES SATURDAY AND SUNDAY DUE TO LOW RELATIVE HUMIDITY VALUES AND STRONG WINDS. ELEVATED FIRE WEATHER CONDITIONS MAY RETURN ACROSS WESTERN SECTIONS ON TUESDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND SUNDAY NIGHT ACROSS ALL BUT THE FAR WESTERN TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY AND WEDNESDAY NIGHT. SOME OF THE STORMS MAY BE STRONG TO MARGINALLY SEVERE WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVER THE NEXT SEVERAL DAYS. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TODAY THROUGH SUNDAY. COCKRELL
In the hours before
Special weather statement, May 25, 6:24 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 624 PM CDT FRI MAY 25 2012 TXZ014-015-019-020-260015- DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX- 624 PM CDT FRI MAY 25 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR COLLINGSWORTH... WHEELER...GRAY AND DONLEY COUNTIES. AT 614 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORMS IN DONLEY AND COLLINGSWORTH COUNTIES...MOVING NORTH AT 25 MPH. BRIEF...STRONG WIND GUSTS OVER 50 MPH AND SMALL HAIL ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. MOULTON
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.